Alert archive / South Dakota / Tornado Warnings in 2015
Tornado Warning 9, NWS Rapid City, SD
NWS Rapid City, SD issued this tornado warning at Jun 21, 2015, 6:59 PM MDT for Perkins County, South Dakota. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2015, 6:59 PM MDT (00:59 UTC)
- Expired
- Jun 21, 2015, 7:30 PM MDT
- In force
- 31 min
- Issued by
- NWS Rapid City, SD
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County Perkins County, SD
The radar
The Rapid City radar (KUDX), 174 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 7:00 PM MDT | FUNNEL CLOUD | 7 Sw Lodgepole, SD | |
| Jun 21, 7:07 PM MDT | HAIL 2 | 6 S Lodgepole, SD | FOUND NUMEROUS GOLF BALL SIZE HAIL STONES IN YARD 30 MINUTES AFTER THE STORM PASSED THROUGH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:57 PM MDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1709 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
792
WFUS53 KUNR 220059
TORUNR
SDC105-220130-
/O.NEW.KUNR.TO.W.0009.150622T0059Z-150622T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
659 PM MDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN PERKINS COUNTY IN NORTHWESTERN SOUTH DAKOTA...
* UNTIL 730 PM MDT
* AT 659 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 10 MILES SOUTHWEST OF LODGEPOLE...OR 22 MILES
SOUTHWEST OF HETTINGER...MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN PERKINS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4571 10296 4578 10285 4573 10242 4551 10264
TIME...MOT...LOC 0059Z 294DEG 26KT 4571 10282
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
AWARD1 follow-up statement
572
WWUS53 KUNR 220108
SVSUNR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
708 PM MDT SUN JUN 21 2015
SDC105-220130-
/O.CON.KUNR.TO.W.0009.000000T0000Z-150622T0130Z/
PERKINS SD-
708 PM MDT SUN JUN 21 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR
NORTHWESTERN PERKINS COUNTY...
AT 707 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES SOUTHWEST OF LODGEPOLE...OR 22 MILES SOUTH OF
HETTINGER...MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN PERKINS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4566 10287 4577 10275 4573 10242 4551 10264
TIME...MOT...LOC 0107Z 294DEG 26KT 4568 10274
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
AWARDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:37 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 21, 2:37 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 237 PM MDT SUN JUN 21 2015 .SHORT TERM...THIS EVENING THROUGH MONDAY NIGHT ISSUED AT 232 PM MDT SUN JUN 21 2015 UPPER FLOW REMAINS FAIRLY ZONAL WITH SLIGHT RIDGING OVER THE NORTHERN PLAINS...WITH NEXT SHORTWAVE TROUGH MOVING INTO MT FROM CANADA. SURFACE LOW IS OVER WYOMING...AND WITH HIGH PRESSURE TO THE EAST...BREEZY SOUTHERLY WINDS ARE ADVECTING IN WARM AND MOIST AIR. TEMPS ARE CURRENTLY IN THE 70S TO LOWER 80S...WITH DEW POINTS IN THE 60S. SHOWERS ARE POPPING UP LONG THE MT/ND BORDER. UPPER JET AND SHORTWAVE WILL APPROACH THE NORTHERN PLAINS THIS EVENING...WITH THE BEST FORCING/UPPER DIVERGENCE ACROSS ND. MLCAPE NEAR 4000 J/KG AND 70KTS OF 0-6KM SHEAR DEVELOP ACROSS NORTHWEST SD/SOUTHWEST WY BY THIS EVENING. THERE IS MINIMAL CIN ACROSS ND INTO NORTHWEST SD...WITH INCREASING VALUES FARTHER SOUTH. MODELS ARE IN GOOD AGREEMENT ON THUNDERSTORMS DEVELOPING ACROSS WESTERN ND THIS AFTERNOON AND STAYING MAINLY TO THE NORTH THROUGH EARLY EVENING. THEN AS THE SURFACE LOW INTENSIFIES OVER WESTERN SD TONIGHT...THETA- E ADVECTION WILL INCREASE AHEAD OF THE LOW. THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTH AND EAST OF THE LOW /NORTHWESTERN INTO CENTRAL SD/ LATE THIS EVENING AND QUICKLY PUSH EASTWARD OVERNIGHT AS STORM MOTION INCREASES NEAR 40 KTS. LARGE HAIL...STRONG WINDS...AND HEAVY RAIN ARE POSSIBLE...AND PERHAPS AN ISOLATED TORNADO. COOLER AIR WILL MOVE IN BEHIND THE LOW...AND SO LOWS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS NORTHEASTERN WY TO THE UPPER 60S IN SOUTH CENTRAL SD. HIGH PRESSURE MOVES OVER THE REGION MONDAY. A DRY DAY IS EXPECTED UNDER PARTLY CLOUDY SKIES AND HIGHS MAINLY IN THE 70S. NORTHWESTERLY WINDS WILL BE BREEZY ACROSS THE SD PLAINS...AND THEN GRADUALLY SHIFT SOUTHEASTERLY OVERNIGHT AS THE HIGH MOVES SOUTH. A LITTLE THETA-E ADVECTION COMBINED WITH A VERY WEAK UPPER WAVE MAY RESULT IN A FEW SHOWERS AND THUNDERSTORMS OVER THE AREA MONDAY NIGHT. HOWEVER...CAPE IS MINIMAL AND DO NOT EXPECT STORMS TO BECOME SEVERE. .LONG TERM...TUESDAY THROUGH SUNDAY ISSUED AT 232 PM MDT SUN JUN 21 2015 SEMI-FLAT PROGRESSIVE WESTERLY FLOW WILL CONTINUE THROUGH MUCH OF THE EXTENDED. THIS WILL SUPPORT NEAR DAILY CHANCES FOR SHRA TS AS SMALL SCALE MID LEVEL IMPULSES TRAVERSE THE REGION. HOWEVER...TIMING OF LOW AMPLITUDE IMPULSES IN FAST WESTERLY FLOW PRECLUDE FAVORING ANY DRY PERIODS MOST OF NEXT WEEK. INDICATIONS FOR MASSIVE WESTERN NOAM RIDGING PER EASTERN PAC TOUGHING...WITH DOWNSTREAM RIDGING OVER THE EASTERN NOAM REMAIN TOWARD NEXT WEEKEND. THIS WOULD SUPPORT WARMER AND DRIER CONDS BY NEXT WEEKEND. HOWEVER THE REGION LOOKS TO REMAIN ON THE EDGE OF THE RIDGE WITH POTENTIAL NW FLOW IMPULSES AFFECTING THE FA. THIS WOULD FAVOR A WESTERN BIAS TO ANY LARGE SCALE RIDGING...ESP GIVEN ONGOING MOIST SFC CONDS WHICH WOULD TEND TO SUPPORT A POSITIVE FEEDBACK MECHANISM. RETAINED NEAR DAILY CHANCES FOR SHRA/TS ALTHOUGH DID LEAVE SUNDAY DRY WHERE THE STRONGEST INDICATIONS FOR DEEP LAYER RIDGING EXISTS. TEMPS WILL REMAIN SEASONAL TO ON THE COOL SIDE OF NORMAL MOST OF NEXT WEEK...WITH WARMER WEATHER LOOKING ON TRACK FOR NEXT WEEKEND. FAST FLOW WILL REMAIN ALOFT SUPPORTING AMPLE SHEAR WITH ANY PASSING IMPULSE. THIS COUPLED WITH AMPLE RESIDUAL MOISTURE PER MOIST CONDITIONS WILL SUPPORT A SEVERE THREAT WITH ANY SYSTEM. THIS WILL BE THE CASE TUE BEHIND A LIFTING WARM FRONT. NE WY AND WESTERN SD WILL SEE INCREASING CAPE WITH 1-2 KJ/KG EXPECTED BY LATE AFTERNOON/EVENING. 50-60 KNOTS OF 0-6 KM BULK SHEAR WILL BE MORE THAN AMPLE FOR A FEW SUPERCELLS AS A STRONGER IMPULSE ADVECTS THROUGH. && .AVIATION...FOR THE 18Z TAFS THROUGH 18Z MONDAY ISSUED AT 232 PM MDT SUN JUN 21 2015 THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER NORTHWESTERN SOUTH DAKOTA LATE THIS AFTERNOON WITH A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA TONIGHT. MAINLY VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS POSSIBLE NEAR ANY SHOWERS OR THUNDERSTORMS. MVFR CIGS ARE ALSO POSSIBLE ACROSS NW SD BEHIND A TS COMPLEX EXPECTED TO PROGRESS SE THROUGH THE AREA TONIGHT. GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT THAT WILL ADVECT THROUGH THE AREA TONIGHT...WITH GUSTY WINDS CONTINUING ON THE SD PLAINS MOST OF MONDAY. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...POJORLIE LONG TERM...JC AVIATION...JC
Hazardous weather outlook, Jun 21, 6:09 AM MDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 609 AM MDT SUN JUN 21 2015 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-221300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 609 AM MDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHEAST WYOMING AND MUCH OF WESTERN SOUTH DAKOTA LATE THIS AFTERNOON INTO TONIGHT. THERE IS AN ENHANCED RISK OF SEVERE STORMS TONIGHT ACROSS NORTHWESTERN SOUTH DAKOTA. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR THE UPCOMING WEEK...ADDITIONAL WEATHER DISTURBANCES WILL BRING CHANCES FOR THUNDERSTORMS THROUGH AT LEAST FRIDAY...WITH A FEW STRONGER STORMS POSSIBLE...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. THERE WILL BE A SLIGHT RISK OF SEVERE STORMS ACROSS THE BLACK HILLS AREA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
In the hours before
Local storm report, Jun 21, 1:31 PM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
131 PM MDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL BATESLAND 43.13N 102.10W
06/21/2015 M1.75 INCH SHANNON SD TRAINED SPOTTER
NUMEROUS HOUSE AND CAR WINDOWS BROKEN IN BATESLAND
&&
CORRECTED COUNTY/STATE...LOCATION
AWARDLocal storm report, Jun 21, 1:35 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
135 PM MDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 5 E PORCUPINE 43.24N 102.23W
06/21/2015 M1.75 INCH SHANNON SD TRAINED SPOTTER
HAIL DAMAGE TO TREES... VEHICLES... AND HOUSE
&&
AWARDLocal storm report, Jun 21, 1:52 PM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
152 PM MDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 2 NW BUFFALO GAP 43.52N 103.34W
06/21/2015 E1.25 INCH CUSTER SD TRAINED SPOTTER
&&
AWARDLocal storm report, Jun 21, 1:59 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
159 PM MDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL SHARPS CORNER 43.39N 102.40W
06/21/2015 M1.75 INCH SHANNON SD TRAINED SPOTTER
&&
AWARDLocal storm report, Jun 21, 2:27 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
227 PM MDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST 14 SSE DUPREE 44.86N 101.48W
06/20/2015 E60 MPH ZIEBACH SD PUBLIC
LOTS OF PEA SIZE HAIL THAT COVERED THE GROUND
0445 PM HAIL 19 SW UPTON 43.93N 104.93W
06/20/2015 M0.88 INCH WESTON WY TRAINED SPOTTER
40MPH WIND GUST
0453 PM HAIL 15 ENE CHERRY CREEK 44.70N 101.23W
06/20/2015 E1.50 INCH ZIEBACH SD TRAINED SPOTTER
0542 PM HAIL 11 NE MORRISEY 43.67N 104.27W
06/20/2015 E1.75 INCH WESTON WY TRAINED SPOTTER
0545 PM HAIL 16 S DOWNTOWN NEWCASTLE 43.62N 104.20W
06/20/2015 E2.50 INCH WESTON WY STORM CHASER
0553 PM HAIL 1 E BUCKHORN 44.15N 104.08W
06/20/2015 E0.88 INCH WESTON WY TRAINED SPOTTER
0555 PM HAIL 12 S FAITH 44.85N 102.04W
06/20/2015 E1.75 INCH MEADE SD TRAINED SPOTTER
0555 PM TSTM WND GST 12 S FAITH 44.85N 102.04W
06/20/2015 E60 MPH MEADE SD TRAINED SPOTTER
0555 PM HAIL 12 SSE DOWNTOWN NEWCAST 43.70N 104.13W
06/20/2015 E1.00 INCH WESTON WY TRAINED SPOTTER
0606 PM HAIL 7 SSW CREIGHTON 44.16N 102.25W
06/20/2015 E1.00 INCH PENNINGTON SD TRAINED SPOTTER
0611 PM HAIL 2 NE SILVER CITY 44.11N 103.53W
06/20/2015 E1.25 INCH PENNINGTON SD TRAINED SPOTTER
0620 PM HAIL 5 WNW COTTONWOOD 43.98N 101.99W
06/20/2015 E1.00 INCH JACKSON SD TRAINED SPOTTER
0629 PM HAIL COTTONWOOD SPRINGS DAM 43.43N 103.56W
06/20/2015 E1.75 INCH FALL RIVER SD PUBLIC
0634 PM TSTM WND GST 7 S DUPREE 44.95N 101.59W
06/20/2015 E60 MPH ZIEBACH SD PUBLIC
0644 PM HAIL 5 NW FAITH 45.07N 102.11W
06/20/2015 E1.00 INCH PERKINS SD PUBLIC
0645 PM TSTM WND DMG CHEYENNE CROSSING 44.30N 103.87W
06/20/2015 LAWRENCE SD LAW ENFORCEMENT
TREE BLOWN OVER US HWY 85...TIME ESTIMATED FROM RADAR
0645 PM LIGHTNING 4 SSW DOWNTOWN RAPID CI 44.03N 103.27W
06/20/2015 PENNINGTON SD BROADCAST MEDIA
LIGHTNING STRUCK A UNIT IN THE STONEY CREEK HIGHLANDS
APARTMENT COMPLEX...LEADING TO CONSIDERABLE FIRE DAMAGE.
TIME ESTIMATED FROM RADAR.
0658 PM HAIL ANGOSTURA RESERVOIR 43.32N 103.43W
06/20/2015 E2.50 INCH FALL RIVER SD PARK SERVICE
0723 PM HAIL 4 NNW TILFORD 44.36N 103.46W
06/20/2015 E1.00 INCH MEADE SD TRAINED SPOTTER
QUARTER SIZE HAIL COVERED THE GROUND...LASTED 5 MIN
0745 PM HAIL 1 SSW PINE RIDGE 43.02N 102.56W
06/20/2015 M1.25 INCH SHANNON SD TRAINED SPOTTER
50MPH WIND GUST
0756 PM HAIL 3 WNW THUNDER BUTTE 45.23N 101.74W
06/20/2015 E1.00 INCH ZIEBACH SD PUBLIC
0810 PM TSTM WND GST 1 N HEREFORD 44.40N 102.88W
06/20/2015 E70 MPH MEADE SD TRAINED SPOTTER
WIND DRIVEN HAIL TO THE SIZE OF NICKELS.
1130 PM TSTM WND GST BROWNSVILLE 44.28N 103.70W
06/20/2015 E60 MPH LAWRENCE SD TRAINED SPOTTER
1205 AM HAIL SHARPS CORNER 43.39N 102.40W
06/21/2015 M1.75 INCH SHANNON SD TRAINED SPOTTER
1220 AM HAIL 12 SSE RED SHIRT 43.49N 102.83W
06/21/2015 E1.00 INCH SHANNON SD PUBLIC
1225 AM HAIL 2 N STOCKADE LAKE 43.80N 103.52W
06/21/2015 M1.50 INCH CUSTER SD TRAINED SPOTTER
50MPH WIND GUST
0120 AM HAIL PRINGLE 43.61N 103.59W
06/21/2015 M1.75 INCH CUSTER SD TRAINED SPOTTER
0130 AM HAIL BATESLAND 43.13N 102.10W
06/21/2015 M1.75 INCH SHANNON SD TRAINED SPOTTER
NUMEROUS HOUSE AND CAR WINDOWS BROKEN IN BATESLAND
0155 AM HAIL 2 NW BUFFALO GAP 43.52N 103.34W
06/21/2015 E1.25 INCH CUSTER SD TRAINED SPOTTER
0210 AM HAIL SHARPS CORNER 43.39N 102.40W
06/21/2015 M1.75 INCH SHANNON SD TRAINED SPOTTER
HAIL DAMAGE TO WINDOWS... SIDING... VEHICLES AND ROOFS
0230 AM HAIL 5 E PORCUPINE 43.24N 102.23W
06/21/2015 M1.75 INCH SHANNON SD TRAINED SPOTTER
HAIL DAMAGE TO TREES... VEHICLES... AND HOUSE
&&
AWARDLocal storm report, Jun 21, 6:34 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
634 PM MDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 9 NE LADNER 45.93N 103.60W
06/21/2015 E1.00 INCH HARDING SD TRAINED SPOTTER
LASTED 5 MINUTES
&&
METhe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:41 PM MDT | Severe Thunderstorm Warning | UNR | Harding, Perkins | 64 min |
| Jun 21, 7:25 PM MDT | Tornado Warning | UNR | Perkins | 35 min |
| Jun 21, 7:49 PM MDT | Tornado Warning | UNR | Perkins | 26 min |
| Jun 21, 8:13 PM MDT | Tornado Warning | UNR | Perkins, Ziebach | 47 min |
| Jun 21, 8:57 PM MDT | Tornado Warning | UNR | Ziebach | 47 min |
| Jun 21, 9:59 PM MDT | Severe Thunderstorm Warning | UNR | Harding, Perkins | 61 min |
| Jun 21, 10:41 PM MDT | Severe Thunderstorm Warning | UNR | Harding, Perkins | 64 min |
| Jun 21, 10:53 PM MDT | Severe Thunderstorm Warning | UNR | Butte | 52 min |
| Jun 21, 11:16 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence, Meade | 44 min |
| Jun 21, 11:25 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Lawrence | 35 min |
| Jun 21, 11:41 PM MDT | Severe Thunderstorm Warning | UNR | Perkins, Ziebach | 49 min |
| Jun 21, 11:49 PM MDT | Special Weather Statement | UNR | Lawrence | 26 min |
| Jun 21, 11:56 PM MDT | Severe Thunderstorm Warning | UNR | Butte, Meade, Pennington | 64 min |
| Jun 22, 12:08 AM MDT | Severe Thunderstorm Warning | UNR | Lawrence, Meade, Pennington | 22 min |
| Jun 22, 12:23 AM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson | 22 min |
| Jun 22, 12:30 AM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson, Meade, Pennington | 60 min |
| Jun 22, 1:11 AM MDT | Tornado Warning | UNR | Haakon | 16 min |
| Jun 22, 1:22 AM MDT | Severe Thunderstorm Warning | UNR | Haakon, Jackson, Mellette | 53 min |
| Jun 22, 1:30 AM MDT | Severe Thunderstorm Warning | UNR | Tripp | 30 min |
| Jun 22, 2:15 AM MDT | Severe Thunderstorm Warning | UNR | Mellette, Todd, Tripp | 60 min |
| Jun 22, 8:17 AM MDT | River Flood Warning | UNR | Haakon, Ziebach | 3 days |
Nearby
Tornado Warnings in South Dakota, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.